MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX EPIDURAL CUSTOM SINGLE SHOT TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX EPIDURAL CUSTOM SINGLE SHOT TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number A3565-17
Medical Device Problem Codes Fluid/Blood Leak (1250); Loose or Intermittent Connection (1371); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the loss of resistance syringe was faulty.Occlusion of the tip of the syringe did not provide resistance to the plunger being depressed.There was leak in the rubber seal of the plunger.The surgeon noticed this as soon as attached the syringe to the tuohy epidural needle.Set the faulty syringe aside and open a new syringe.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H3: device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
No product samples, pictures, or videos were received for investigation.The complaint of loss of resistance and leakage could not be confirmed by investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.The device history review of the alleged product lot number found no discrepancies or anomalies relevant to the complaint.

Brand Name
PORTEX EPIDURAL CUSTOM SINGLE SHOT TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20486720
Report Number1217052-2024-00137
Device Sequence Number4174197
Product Code CAZ
UDI-Device Identifier00351688072729
UDI-Public(01)00351688072729(17)270131(10)6003326
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
"K965017 "
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA3565-17
Device Lot Number6003326
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown